Concomitant Use of Antidepressants, Antipsychotics Linked to T2D Risk









For treatment of depressive symptoms, complex AAP regimens should be used judiciously with appropriate cardiometabolic monitoring.



A retrospective cohort study published in the Journal of the American Academy of Child & Adolescent Psychiatry found a substantial increase in type 2 diabetes risk in young people taking atypical antipsychotics (AAPs) concurrently with selective serotonin reuptake inhibitor (SSRIs), serotonin-norepinephrine reuptake inhibitor (SNRIs), or tricyclic antidepressants (TCA).1

As AAPs have mostly replaced first-generation antipsychotics in recent decades, their use has expanded at an even higher rate in young people compared with adults.2 There has been a particular increase in off-label use for behavioral disorders, especially in Medicaid-insured young people in the…



Read the full article from the Source…

Leave a Reply

Your email address will not be published. Required fields are marked *